Alert archive / New Jersey / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 205, NWS Philadelphia/Mount Holly

September 28, 2004Monmouth County, New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Sep 28, 2004, 7:37 PM EDT for Monmouth County, New Jersey. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2004, 7:37 PM EDT (23:37 UTC)
Expired
Sep 28, 2004, 8:30 PM EDT
In force
53 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

County Monmouth County, NJ

The radar

The Philadelphia radar (KDIX), 47 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2004-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2004-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 282337
SVRPHI
NJC025-290030-
/X.NEW.KPHI.SV.W.0009.040928T2337Z-040929T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 PM EDT TUE SEP 28 2004

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MONMOUTH COUNTY IN CENTRAL NEW JERSEY

* UNTIL 830 PM EDT

* AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FARMINGDALE 
  AND MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TINTON FALLS AND 6 MILES WEST OF LONG BRANCH BY 745 PM EDT
  LINCROFT AND RED BANK BY 755 PM EDT
  HIGHLANDS BY 800 PM EDT
  KEANSBURG BY 810 PM EDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4043 7409 4040 7398 4044 7397 4032 7396
      4025 7399 4016 7407 4011 7415 4011 7425
      4016 7426 4017 7431 4044 7419 4045 7410

$$

TFG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:15 PM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, Sep 28, 3:15 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT TUE SEP 28 2004

.SYNOPSIS...
THE REMNANTS OF JEANNE WILL CONTINUE TO IMPACT THE REGION
THROUGH A GOOD PORTION OF TONIGHT. AS THE SYSTEM EXITS TO THE
EAST WEDNESDAY, SOME DRYING WILL TAKE PLACE ALONG WITH AN INCREASE
IN WIND. AN UPPER-LEVEL DISTURBANCE IS FORECAST TO APPROACH THE
REGION HOWEVER ON WEDNESDAY, THEN WEAKEN SOME AS IT LIFTS TO THE
NORTHEAST ON THURSDAY. A WEAK RIDGE IS THEN FORECAST TO BUILD ACROSS
THE REGION FRIDAY, THEN A COLD FRONT WILL APPROACH THE REGION ON
SATURDAY. TEMPERATURES FOR THE END OF THE WEEKEND AND EARLY NEXT
WEEK LOOK TO BE ON THE CHILLY SIDE.

&&

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
THE REMNANT CENTER OF JEANNE WILL CONTINUE TO TRACK SOUTH OF THE
REGION TONIGHT. HOWEVER, THE MIDLEVEL CENTER IS TRACKING FARTHER
NORTH THAT ORIGINALLY THOUGHT YESTERDAY, AND THIS HAD GREATLY
IMPACTING THE FORECAST. WHEN IN DOUBT, ISSUE A FLOOD WATCH. THE
WATCH WAS ISSUED EARLIER FOR A PORTION OF THE CWA. THE DRY SLOT ON
THE SOUTHEAST SIDE OF THE CIRCULATION ROTATED UP THROUGH OUR
SOUTHERN AND EASTERN ZONES TODAY. MORE HEATING OCCURRED TODAY AS A
RESULT OF THIS, AND THERE IS THE POTENTIAL FOR ISOLATED SEVERE
THUNDERSTORMS. THIS SHOULD BE CONFINED TO CENTRAL AND SOUTHERN NJ,
DE, NORTHEAST MD AND EXTREME SOUTHEAST PA. MESOSCALE ANALYSIS THIS
AFTERNOON REVEALED A SHARP BOUNDARY LIFTING NORTHEASTWARD FROM THE
MIDLEVEL CENTER. AN ARC OF LOW-TOPPED CONVECTION HAS FORMED WITH
THIS FEATURE. THIS ACTION WILL LIFT NORTHEASTWARD THROUGH THIS EVENING.
INSTABILITY (SBCAPE NEAR 1500 J/KG) HAS BEEN PRESENT THIS AFTERNOON
ACROSS THE ABOVE MENTIONED AREAS. PROFILES DO SHOW LOW-LEVEL SHEAR
SUFFICIENT ENOUGH TO ALLOW FOR SOME STORM ROTATION. WITH THE
CONVECTIVE ARC MOVING THROUGH THE SOUTHERN ZONES THROUGH THIS
EVENING, CELLS WILL HAVE TO BE WATCHED FOR SOME ROTATION. A TORNADO
WATCH HAS BEEN ISSUED UNTIL 9 PM FOR THE SOUTHERN HALF OF THE CWA.
KUDOS TO THE MIDNIGHT SHIFT FOR HIGHLIGHTING THIS POTENTIAL EARLY
THIS MORNING AS THE SAYING SHOULD GO, NEVER TRUST THE REMNANTS OF A
HURRICANE/TROPICAL STORM.

AS FOR WINDS LATE TONIGHT AND WEDNESDAY, THE REMNANTS MOVE OFF THE
MIDDLE ATLANTIC COAST LATER TONIGHT. WHILE THE GRADIENT WILL INCREASE
A BIT AHEAD OF THE SYSTEM, ESPECIALLY FOR AREAS CLOSER TO THE COAST,
THE GRADIENT REALLY INCREASES ACROSS THE ENTIRE AREA LATE TONIGHT
AND WEDNESDAY MORNING. FORECAST MODEL SOUNDINGS VIA BUFKIT DOES SHOW
900 MB AROUND 40 KNOTS AFTER MIDNIGHT AND THROUGH MOST OF WEDNESDAY
MORNING. THINK THERE WILL BE ENOUGH MIXING TO PROMOTE MAINLY BREEZY
CONDITIONS INLAND, AND WINDY CONDITIONS AT THE COAST.

THE MODEL GUIDANCE HAS SLOWED THE PROGRESSION OF THE RAIN TONIGHT AND
GIVEN RADAR TRENDS, THIS LOOKS CORRECT. THEREFORE, HAVE ADJUSTED
THE POPS ACCORDINGLY. THE RAIN WILL TAPER OFF LATER TONIGHT ACROSS
MOST AREAS, HOWEVER MAINTAINED A LOW CHC POP ACROSS THE EASTERN ZONES
EARLY WEDNESDAY MORNING.

FOR WEDNESDAY AFTERNOON, MODELS HAVE BECOME A BIT STRONGER NOW WITH
THE UPPER-LEVEL TROUGH AND SHORT WAVE MOVING THROUGH. HAVE INTRODUCED
SLIGHT CHC (20%) POPS FOR LATE IN THE DAY WEDNESDAY AND WEDNESDAY
NIGHT.

&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...
A WELL DEPICTED UPPER-LEVEL SHORT WAVE IS FORECAST TO CROSS THE
REGION THURSDAY, THEN LIFT TO THE NORTHEAST. THE GFS IS MORE POTENT
WITH THIS FEATURE, HOWEVER THE ETA DAMPENS THE SYSTEM AS IT LIFTS
NORTHEASTWARD. MODELS HAVE TRENDED MORE DEFINED WITH THIS FEATURE,
ESPECIALLY THE GFS. THE LATEST RUNS OF THE GFS AND ETA DO SPIT OUT
SOME PRECIP WITH THIS TO OUR WEST, BUT THE ETA HAS A DIFFICULT
TIME MOVING IT EASTWARD. AFTER COLLABORATION WITH SURROUNDING
OFFICES, DECIDED TO KEEP THURSDAY DRY AT THIS TIME. DID INCREASE THE
SKY COVER A BIT THOUGH ON THURSDAY AS A RESULT OF THIS FEATURE.
FRIDAY WILL BE KEPT DRY AS WELL AS THE SHORT WAVE RIDGING SHIFTS EAST
A BIT. THE ETA WANTS TO SPIT OUT SOME QPF TO OUR SOUTH AND WEST, WHILE
THE GFS STICKS BETTER WITH THE RIDGING AND KEEPS US DRY.

THE NEXT WEATHER FEATURE IS A RATHER DEEP UPPER-LEVEL TROUGH AND AN
ASSOCIATED SURFACE COLD FRONT SATURDAY. WHILE THE GFSS DEPICTION MIGHT
BE A LITTLE OVERDONE ON THE STRENGTH OF THIS FEATURE, IT WILL
DEFINITELY TURN MUCH COOLER BEHIND THE FRONT LATE IN THE WEEKEND AND
FOR EARLY NEXT WEEK. HAVE KEPT THE LOW CHC (30%) POP FOR SATURDAY,
BUT HAVE EXTENDED THEM THROUGH SATURDAY NIGHT AS WELL. ADDED THUNDER
CHC TO THE SOUTHERN ZONES GIVEN THE OVERALL STRENGTH OF THIS FRONT.
A CHILLY NORTHWEST FLOW THEN FOLLOWS THIS FRONT FOR LATER SUNDAY
THROUGH TUESDAY.

AS FOR TEMPERATURES, GENERALLY FOLLOWED CLOSE TO CONTINUITY, HOWEVER
DID ADJUST TEMPERATURES DOWN LATER IN THE PERIOD TOWARD THE GFS MOS.

THANKS TO ALL THE SURROUNDING OFFICES FOR COLLABORATION TODAY

&&

.MARINE...
REMNANTS OF JEANNE OVER VIRGINIA THIS AFTN WILL MOVE OFF THE DELMARVA
TONIGHT AND OUT TO SEA WED. SSE WINDS ON THE OCEAN HAVE INCREASED TO
15 TO AROUND 20 KT. WINDS WILL SWING TO SE...E...NE...THEN N AS THE
LOW MOVES ACROSS. HIGHEST WINDS AND SEAS WILL BE TNGT INTO WED NGT.
WILL CONT THE GALE WRNG ON THE OCEAN AND SCA ON DEL BAY. TIDAL
DEPARTURES OF 3 TO 6 TENTHS WILL INCREASE TO 1 TO 1 1/2 FT BY WED
MRNG...THEN BEGIN TO DROP OFF SLOWLY BY LATE WED. THIS DEPARTURE
ALONG WITH HIGH ASTRONOMICAL TIDES MAY CAUSE SOME MINOR TIDAL
FLOODING AROUND THE TIME OF HIGH TIDE WED MRNG IN AREAS MOST
SUSCEPTABLE TO FLOODING.

&&

.AVIATION...
EXPECT IFR/LIFR CIGS AND MVFR/IFR VSBYS TO CONT MOST SITES THROUGH
THE EVNG HOURS WITH RAIN AND SCT TSTMS. PCPN WILL BEGIN TO TAPER OFF
AFTER MIDNIGHT WITH CIGS AND VSBYS IMPROVING. VFR CONDS RETURN WED
AS THE LOW PRES SYS MOVES OUT TO SEA. N WINDS 15 TO 20 KTS WITH
GUSTS TO OVER 30 KT EXPECTED FROM MIDNIGHT TO NOON.

&&

.HYDROLOGY (THROUGH TONIGHT)...
FLOOD WATCH WAS ISSUED EARLIER FOR PARTS OF THE CWA AND WILL CONTINUE
THROUGH 6 AM WEDNESDAY MORNING. THIS MAY BE A LITTLE LONG, BUT WILL
LET IT RUN THROUGH THE NIGHT AS THE RAIN WILL MOVE EASTWARD OVER THE
COURSE OF TONIGHT. THE RAIN WILL END FROM WEST TO EAST LATER
TONIGHT, WITH THE COASTAL ZONES SEEING THE RAIN END LAST. MOST OF
THE REGION HAS NOT SEEN EXCESSIVE HEAVY RAINFALL AMOUNTS SO FAR. THE
POCONO COUNTIES AND INTO NORTHWEST NJ HAVE PICKED UP THE BULK OF THE
RAIN SO FAR, WITH HEAVY RAIN NOW BEING REPORTED IN PARTS OF DE.
RAINFALL RATES HAVE BEEN UP TO 2 INCHES PER HOUR, PER DOPPLER RADAR
DATA. WITH THE ADDITIONAL RAINFALL EXPECTED THROUGH MOST OF TONIGHT,
STREAMS AND CREEKS WILL LIKELY RISE HIGHER THAN ORGINALLY THOUGHT.
THERE WILL LIKELY BE POOR DRAINAGE AND HIGHWAY FLOODING. ALL
FORECAST POINTS ALONG OUR WATERWAYS, RADAR TRENDS AND RAINFALL AMOUNTS
WILL BE CLOSELY MONITORED THROUGH TONIGHT.

CONSULT FLOOD STATEMENTS, ADVISORIES OR WARNINGS FOR THE LATEST
INFORMATION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH TONIGHT FOR PAZ054-055-060>062-067>071.
  ...TORNADO WATCH UNTIL 9 PM FOR PAZ067-068-070-071.
NJ...FLOOD WATCH THROUGH TONIGHT FOR NJZ001-007>010-012-015-017>019.
  ...TORNADO WATCH UNTIL 9 PM FOR NJZ016>027.
MD...FLOOD WATCH THROUGH TONIGHT FOR MDZ008.
  ...TORNADO WATCH UNTIL 9 PM FOR ALL ZONES.
DE...FLOOD WATCH THROUGH TONIGHT FOR DEZ001.
  ...TORNADO WATCH UNTIL 9 PM FOR ALL ZONES.
MARINE...GALE WARNING ON THE NEW JERSEY AND DELAWARE COASTS ANZ450>455
         AND SMALL CRAFT ADVISORY ON DELAWARE BAY ANZ430-431.

&&

SYNOPSIS/SHORT TERM/LONG TERM...GORSE
MARINE/AVIATION...RPW
HYDROLOGY...GORSE
Hazardous weather outlook, Sep 28, 4:52 AM EDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
452 AM EDT TUE SEP 28 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-290849-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM...
CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY...
PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
452 AM EDT TUE SEP 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND
EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST
COUNTIES

.DAY ONE...

RAIN HEAVY AT TIMES WILL OCCUR ACROSS NORTHEAST PENNSYLVANIA AND
NORTHWEST NEW JERSEY EARLY THIS MORNING. SHOWERS AND THUNDERSTORMS
ARE LIKELY TODAY ELSEWHERE AND SOME MAY BE SEVERE THIS AFTERNOON INTO
THE EARLY EVENING HOURS. RAINFALL AMOUNTS ACROSS THE SOUTHERN AREAS
MAY BE 2 TO 3 INCHES WITH FLOODING IN POOR DRAINING AREAS. THERE IS A
MODERATE RISK OF RIP CURRENTS TODAY. PLEASE SEE MORE SPECIFIC
INFORMATION CONTAINED IN SPECIAL WEATHER STATEMENTS AND THE SURF ZONE
FORECAST.

.DAYS TWO THROUGH SEVEN...

WINDS ALONG THE COAST TONIGHT INTO WEDNESDAY WILL BE BETWEEN 30 AND
40 MPH WITH GALE WARNINGS FOR THE COASTAL REGIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

EBERWINE

In the hours before

Local storm report, Sep 28, 4:55 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EDT TUE SEP 28 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TORNADO          WILMINGTON              39.74N 75.53W
09/28/2004                   NEW CASTLE         DE   OFFICIAL NWS OBS

            TORNADO SPOTTED AT THE NEW CASTLE COUNTY AIRPORT NEAR
            WILMINGTON. A BUILDING COLLAPSED AT THE AIRPORT WITH
            INJURIES REPORTED.

&&

GORSE
Special weather statement, Sep 28, 5:05 PM EDT, 2 hours 32 minutes before
DEZ003-004-NJZ012>014-020-022>027-291000-

SPECIAL WEATHER STATEMENT - MINOR TIDAL FLOODING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
505 PM EDT TUE SEP 28 2004

...MINOR TIDAL FLOODING POSSIBLE AROUND THE TIME OF HIGH TIDES
WEDNESDAY...

THE NATIONAL WEATHER SERVICE EXPECTS MINOR TIDAL FLOODING IS POSSIBLE
FOR THE FOLLOWING AREAS...

IN NEW JERSEY...
  ATLANTIC COASTAL CAPE MAY...EASTERN MONMOUTH...CAPE MAY...COASTAL
  OCEAN...ATLANTIC...OCEAN...COASTAL ATLANTIC...WESTERN MONMOUTH...
  MIDDLESEX AND SOUTHEASTERN BURLINGTON.

IN DELAWARE...
  INLAND SUSSEX AND DELAWARE BEACHES.

...POSSIBLE MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDES
WEDNESDAY...

THE REMNANTS OF JEANNE...CURRENTLY CROSSING VIRGINIA...WILL MOVE OFF
THE DELMARVA COAST TONIGHT AND OUT TO SEA TONIGHT. SOUTH TO SOUTHEAST
WINDS WILL SHIFT TO NORTH TO NORTHEAST AND INCREASE TO 20 TO 40 MPH
LATER TONIGHT. THESE WINDS WILL COMBINE WITH NORMALLY HIGH
ASTRONOMICAL TIDES TO PRODUCE A TIDAL DEPARTURE OF 1 TO 1 1/2 FEET
ABOVE NORMAL. THIS...IN TURN...MAY PRODUCE SOME MINOR FLOODING ALONG
THE NEW JERSEY AND DELAWARE COASTS IN AREAS NORMALLY SUSCEPTABLE TO
FLOODING AROUND THE TIME OF HIGH TIDE WEDNESDAY MORNING...AND TO A
LESSER EXTENT...WEDNESDAY EVENING.

HIGH TIDES WEDNESDAY WILL OCCUR AT...
                                MORNING          EVENING
SANDY HOOK .................... 902 AM           920 PM
SEASIDE HEIGHTS ............... 832 AM           850 PM
ATLANTIC CITY ................. 838 AM           857 PM
CAPE MAY ...................... 827 AM           845 PM
INDIAN RIVER INLET ............ 951 AM          1008 PM

IF YOU LIVE IN AN AREA THAT IS PRONE TO TIDAL FLOODING...BE PREPARED
TO MOVE YOUR VEHICLE TO HIGHER GROUND...ESPECIALLY DURING HIGH TIDE.

STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION OUTLET FOR FURTHER DETAILS OR
UPDATES. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET
AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS.

RPW
Local storm report, Sep 28, 5:15 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 PM EDT TUE SEP 28 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      GALENA                  39.34N 75.88W
09/28/2004                   KENT               MD   TRAINED SPOTTER

            ROADS FLOODED IN KENT AND QUEEN ANNES COUNTIES.

0330 PM     TSTM WND DMG     CHERRY HILL             39.90N 75.00W
09/28/2004                   CAMDEN             NJ   EMERGENCY MNGR

            TREES AND LIGHTS DOWNED AROUND BRACE ROAD AND ROUTE 70.
            POWER POLES REPORTED DOWNED ALONG BRACE ROAD AND BERLIN
            ROAD. REPORTS OF PART OF A ROOF BEING TORN OFF A STORE.
            THE PUBLIC REPORTED A FUNNEL CLOUD. A NWS METEOROLOGIST
            WILL BE SURVEYING THE DAMAGE THIS EVENING.

0414 PM     TORNADO          WILMINGTON              39.74N 75.53W
09/28/2004                   NEW CASTLE         DE   OFFICIAL NWS OBS

            TORNADO SPOTTED AT THE NEW CASTLE COUNTY AIRPORT NEAR
            WILMINGTON. A BUILDING COLLAPSED AT THE AIRPORT WITH
            INJURIES REPORTED.

0446 PM     HEAVY RAIN       NEWARK                  39.68N 75.76W
09/28/2004  4.72 INCH        NEW CASTLE         DE   TRAINED SPOTTER

            A TOTAL OF 4.72 INCHES OF RAIN WAS RECORDED THROUGH 430
            PM.

&&

GORSE
Special weather statement, Sep 28, 5:24 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
524 PM EDT TUE SEP 28 2004

DEZ002>004-MDZ015-019-020-NJZ023-024-282330-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CAROLINE MD-
DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-QUEEN ANNES MD-
TALBOT MD-
INCLUDING THE CITIES OF...DOVER
524 PM EDT TUE SEP 28 2004

...GUSTY WINDS THIS EVENING WITH HEAVY RAIN...

AT 520 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR IS TRACKING A LINE
OF MODERATE TO HEAVY RAIN MOVING ACROSS THE AREA. THIS LINE HAS THE
POTENTIAL TO PRODUCE WINDS UP TO 40 MPH AS IT CROSSES THE REGION
THROUGH 730 PM. IN ADDITION TO THE GUSTY WINDS, TORRENTIAL RAIN WILL
FALL AS WELL, CAUSING SOME FLOODING OF ROADWAYS AND LOW LYING AREAS.

GORSE
Local storm report, Sep 28, 7:28 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
728 PM EDT TUE SEP 28 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TORNADO          CHERRY HILL             39.90N 75.00W
09/28/2004                   CAMDEN             NJ   NWS STORM SURVEY

            F0 TORNADO...70 MPH WIND. PATH 2 1/2 MILES LONG...ABOUT
            50 FT WIDE. NORTHERN PART OF PATH IS INTERMITTENT. SOME
            TREES AND POWER POLES DOWN. ROOF DAMAGE TO AT LEAST TWO
            STORES.

&&

AMC

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 12:48 PM EDTFlash Flood WarningPHISussex, Warren3 hr
Sep 28, 4:11 PM EDTTornado WarningPHISalem34 min
Sep 28, 4:44 PM EDTFlash Flood WarningPHIHunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more4 hr
Sep 28, 7:41 PM EDTFlash Flood WarningPHIHunterdon, Mercer, Middlesex, Monmouth, Morris, Somerset and 2 more6 hr

Nearby

Severe Thunderstorm Warnings in New Jersey, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.